Alert archive / Georgia / Special Weather Statements in 2016

Special Weather Statement, NWS Atlanta, GA

August 13, 2016Johnson County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 13, 2016, 7:39 PM EDT for Johnson County, Georgia. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 13, 2016, 7:39 PM EDT (23:39 UTC)
Expired
Aug 13, 2016, 8:30 PM EDT
In force
51 min
Issued by
NWS Atlanta, GA

County Johnson County, GA

The radar

The Robins AFB radar (KJGX), 61 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.7 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2016-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 178 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2016-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
178 J/kg
Mixed-layer CIN
-185 J/kg
Mixed-layer LCL
703 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

684 
WWUS82 KFFC 132339
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
739 PM EDT SAT AUG 13 2016
 
GAZ074-085-097-140030-
JOHNSON GA-WASHINGTON GA-LAURENS GA-
739 PM EDT SAT AUG 13 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JOHNSON...
SOUTHEASTERN WASHINGTON AND NORTHEASTERN LAURENS COUNTIES UNTIL 830
PM EDT...

AT 738 PM EDT...A STRONG THUNDERSTORM WAS NEAR WRIGHTSVILLE...MOVING
NORTH AT 10 MPH.

  HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO 
           GROUND LIGHTNING. 

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT 
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF LIGHT...
           UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S LEADING
           KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
           CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. 

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
WRIGHTSVILLE...HARRISON...LOVETT...SPANN...DONOVAN...NEW HOME AND
PRINGLE.

LAT...LON 3264 8259 3260 8280 3278 8288 3285 8274
      3284 8259
TIME...MOT...LOC 2338Z 167DEG 8KT 3267 8270 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 13, 2:20 PM EDT, 5 hours 19 minutes earlier.

Area forecast discussion, Aug 13, 2:20 PM EDT, 5 hours 19 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
220 PM EDT SAT AUG 13 2016

.SHORT TERM /Tonight through Sunday Night/...
Persistent Bermuda high will remain in control through the short
term. The atmosphere will remain nearly unchanged through Sunday
night and therefore will be going with a persistence forecast.
Convection will be isolated to scattered the rest of this afternoon
into early this evening...and then again Sunday afternoon with
slightly less coverage. Both max and min temps have been warmer than
MOS guidance and have raised temps a degree or two through Sunday
night.Persistent Bermuda high will remain in control through the short
term. The atmosphere will remain nearly unchanged through Sunday
night and therefore will be going with a persistence forecast.
Convection will be isolated to scattered the rest of this afternoon
into early this evening...and then again Sunday afternoon with
slightly less coverage. Both max and min temps have been warmer than
MOS guidance and have raised temps a degree or two through Sunday
night.

17

.LONG TERM /Monday through Saturday/...
Only tweaks to the long term based on the latest guidance.

BDL

PREVIOUS Discussion...
The extended forecast continues to show somewhat of a drying
trend through the middle of next week. The main atmospheric
feature is still the Bermuda ridge that stays parked over the
region through day 7. This ridge really strengthens its hold over
the area through Monday which will keep the deepest moisture to
the west and north of our CWA. The ridge does begin to weaken by
Tuesday Night/Wed Morning allowing the better moisture axis to
move closer to the area by Wed afternoon/Evening. Will have to
keep an eye on how things progress over the next few days and
adjust pops as needed. Have continued the previous trend with
slight chance to low chance diurnally driven pops in the forecast
through Tue...with a slow increase into the likely category by
Thu. With a drier atmosphere over the next few days...PWs have
begun to drop to below 2.0 inches. This trend continues through
Tuesday before increasing again back to 2.0 inches and higher
Wed/Thu. As a result...any storms we see through Mon/Tue should
not have as significant a heavy rain threat as we have seen over
the past few weeks.

Tropics expected to remain fairly quiet through the week. Will
continue to monitor latest information.

01

&&

.AVIATION...
18Z Update...
No changes from the previous forecast. Atmosphere will remain
nearly unchanged through Sunday. Therefore will be going with a
persistence forecast. Cu field will dissipate this evening. There
will be isolated to scattered tsra this afternoon...dissipating
this evening. Low cloud development will be dependent on the
amount of rainfall across the forecast area this afternoon/this
evening. Will hedge with a SCT010 late tonight. Winds will remain
southwest through this evening...becoming light southeast late
tonight...then back to southwest with mixing Sunday morning.

//ATL Confidence...18Z Update...
Medium on tsra coverage and timing this afternoon
Medium on ifr/mvfr clouds late tonight
High on remaining elements

17

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          75  93  74  94 /  20  20  20  30
Atlanta         75  91  75  91 /  20  20  20  40
Blairsville     71  88  70  87 /  30  30  20  40
Cartersville    74  92  73  91 /  20  20  20  40
Columbus        76  93  75  93 /  30  20  20  30
Gainesville     75  90  74  90 /  20  20  20  40
Macon           74  95  74  94 /  30  20  20  30
Rome            73  91  73  92 /  20  20  20  40
Peachtree City  73  91  72  92 /  20  20  20  40
Vidalia         75  94  76  94 /  30  20  20  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...17
LONG TERM....BDL
AVIATION...17
Hazardous weather outlook, Aug 13, 6:06 PM EDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
606 PM EDT SAT AUG 13 2016

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-142215-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
606 PM EDT SAT AUG 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...THROUGH TONIGHT...

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS NORTH
AND CENTRAL GEORGIA THROUGH THE EVENING HOURS.

WEATHER HAZARDS EXPECTED...
GUSTY WINDS...HEAVY RAIN AND FREQUENT LIGHTNING ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

ALTHOUGH A DRYING TREND IS EXPECTED THROUGH TUESDAY...THERE IS
STILL A CHANCE FOR THUNDERSTORMS EACH DAY. NEXT WEEK THE BEST
CHANCES FOR STORMS SHIFT TO FAR NORTH GEORGIA AS A FRONT SLOWLY
SAGS TOWARD THE STATE BY WEDNESDAY. SOME OF STORMS MAY PRODUCE
VERY HEAVY RAINFALL AND COULD RESULT IN MINOR FLOODING OF SMALLER
CREEKS AND STREAMS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Aug 13, 6:17 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
617 PM EDT SAT AUG 13 2016

GAZ089-090-132300-
MUSCOGEE GA-CHATTAHOOCHEE GA-
617 PM EDT SAT AUG 13 2016

...SIGNIFICANT WEATHER ADVISORY FOR MUSCOGEE AND SOUTHWESTERN
CHATTAHOOCHEE COUNTIES UNTIL 700 PM EDT...

AT 615 PM EDT...A STRONG THUNDERSTORM WAS OVER FORT BENNING/LAWSON
ARMY AIR FIELD...MOVING NORTHWEST AT 15 MPH.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF LIGHT...
           UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S LEADING
           KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
           CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
           RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
           IN SLOW DRAINAGE AREAS.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
COLUMBUS...BIBB CITY...FORT BENNING/LAWSON ARMY AIR FIELD...NORTH
FORT BENNING...EDGEWOOD...KENWOOD...VISTA TERRACE...BENNING HILLS...
FLAT ROCK...ROSE HILL...AVONDALE...SAND HILL...CARTER ACRES...
BENNING PARK...THE COLUMBUS METROPOLITAN AIRPORT...HIGHLAND PARK...
BATTLE PARK...CUSTER ROAD TERRACE...MIDLAND AND SAINT MARYS HILLS.

LAT...LON 3258 8481 3234 8477 3228 8492 3230 8494
      3233 8501 3235 8500 3238 8497 3239 8499
      3239 8497 3241 8498 3243 8496 3244 8497
      3245 8500 3250 8500 3253 8501
TIME...MOT...LOC 2215Z 155DEG 13KT 3236 8495
Special weather statement, Aug 13, 6:44 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
644 PM EDT SAT AUG 13 2016

GAZ078-089-132330-
MUSCOGEE GA-HARRIS GA-
644 PM EDT SAT AUG 13 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MUSCOGEE AND HARRIS
COUNTIES UNTIL 730 PM EDT...

AT 643 PM EDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM NEAR
WAVERLY HALL TO BIBB CITY...MOVING NORTH AT 15 MPH.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF LIGHT...
           UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURES LEADING
           KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
           CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
           RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
           IN SLOW DRAINAGE AREAS.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
HAMILTON...PINE MOUNTAIN...WAVERLY HALL...THE F.D. ROOSEVELT STATE
PARK...ELLERSLIE...MOUNTAIN HILL...GREEN ISLAND HILLS...BARTLETTS
FERRY DAM...CATAULA...MULBERRY GROVE...FORTSON AND LAKE HARDING.

LAT...LON 3274 8511 3287 8494 3287 8477 3284 8470
      3283 8469 3272 8469 3270 8470 3261 8470
      3252 8500 3258 8507 3263 8508 3264 8511
      3266 8509 3269 8512
TIME...MOT...LOC 2243Z 164DEG 13KT 3265 8477 3249 8498
Special weather statement, Aug 13, 7:11 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
711 PM EDT SAT AUG 13 2016

GAZ083-084-096-097-109-140000-
TWIGGS GA-DODGE GA-BLECKLEY GA-WILKINSON GA-LAURENS GA-
711 PM EDT SAT AUG 13 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TWIGGS...NORTHERN
DODGE...NORTHEASTERN BLECKLEY...SOUTHERN WILKINSON AND NORTHWESTERN
LAURENS COUNTIES UNTIL 800 PM EDT...

AT 710 PM EDT...A STRONG THUNDERSTORM WAS NEAR DEXTER...MOVING
NORTHWEST AT 15 MPH.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF LIGHT...
           UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S LEADING
           KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
           CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
           RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
           IN SLOW DRAINAGE AREAS.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CHESTER...DEXTER...DUDLEY...DANVILLE...MONTROSE...ALLENTOWN...
REBIE...HARLOW...CARY...ROWLAND...GOLDSBORO AND CHAPPELLS MILL.

LAT...LON 3244 8296 3235 8314 3253 8334 3268 8324
      3267 8305
TIME...MOT...LOC 2310Z 150DEG 13KT 3247 8310
Special weather statement, Aug 13, 7:19 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
719 PM EDT SAT AUG 13 2016

GAZ107>109-140000-
DODGE GA-WILCOX GA-PULASKI GA-
719 PM EDT SAT AUG 13 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DODGE...EASTERN
WILCOX AND SOUTHEASTERN PULASKI COUNTIES UNTIL 800 PM EDT...

AT 718 PM EDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM SOUTH
OF RHINE TO NORTH OF ABBEVILLE...MOVING NORTH AT 5 MPH.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF LIGHT...
           UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S LEADING
           KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
           CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
           RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
           IN SLOW DRAINAGE AREAS.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
EASTMAN...ABBEVILLE...RHINE...UNION...ANTIOCH CHURCH...CEDAR
CREEK...FIVE POINTS...OCMULGEE BANKS AND BROWNING.

LAT...LON 3185 8335 3187 8341 3230 8341 3221 8318
      3193 8317 3190 8321 3188 8320 3187 8318
      3185 8318 3185 8321 3184 8321
TIME...MOT...LOC 2318Z 178DEG 5KT 3189 8325 3212 8330
Special weather statement, Aug 13, 7:24 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
724 PM EDT SAT AUG 13 2016

GAZ066-067-078-079-140015-
HARRIS GA-TALBOT GA-TROUP GA-MERIWETHER GA-
724 PM EDT SAT AUG 13 2016

...SIGNIFICANT WEATHER ADVISORY FOR HARRIS...NORTHWESTERN TALBOT...
SOUTHERN TROUP AND SOUTHERN MERIWETHER COUNTIES UNTIL 815 PM EDT...

AT 722 PM EDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM RIVER
VIEW TO NEAR PINE MOUNTAIN...TALBOTTON AND JUNCTION CITY...MOVING
NORTH AT 20 MPH.

  HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF LIGHT...
           UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S LEADING
           KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
           CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
           RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
           IN SLOW DRAINAGE AREAS.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
LAGRANGE...HAMILTON...TALBOTTON...MANCHESTER...WEST POINT...PINE
MOUNTAIN...WAVERLY HALL...WARM SPRINGS...WOODLAND...BAUGHS
CROSSROADS...JONES CROSSROADS...PLEASANT HILL...HARRIS CITY...
MOUNTAIN HILL...BAUGHVILLE...OLIVE BRANCH...THE F.D. ROOSEVELT STATE
PARK...WHITESVILLE-PINE LAKE...CANNONVILLE AND FLINT HILL.

LAT...LON 3308 8486 3290 8451 3288 8451 3288 8448
      3286 8449 3285 8448 3260 8448 3270 8484
      3269 8512 3272 8512 3274 8511 3276 8514
      3278 8512 3281 8517 3285 8515 3286 8519
      3299 8521
TIME...MOT...LOC 2322Z 172DEG 17KT 3276 8515 3283 8483 3271 8461 3263
8451
Special weather statement, Aug 13, 7:39 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
739 PM EDT SAT AUG 13 2016

GAZ074-085-097-140030-
JOHNSON GA-WASHINGTON GA-LAURENS GA-
739 PM EDT SAT AUG 13 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JOHNSON...
SOUTHEASTERN WASHINGTON AND NORTHEASTERN LAURENS COUNTIES UNTIL 830
PM EDT...

AT 738 PM EDT...A STRONG THUNDERSTORM WAS NEAR WRIGHTSVILLE...MOVING
NORTH AT 10 MPH.

  HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
           GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF LIGHT...
           UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S LEADING
           KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
           CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
WRIGHTSVILLE...HARRISON...LOVETT...SPANN...DONOVAN...NEW HOME AND
PRINGLE.

LAT...LON 3264 8259 3260 8280 3278 8288 3285 8274
      3284 8259
TIME...MOT...LOC 2338Z 167DEG 8KT 3267 8270

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 8:35 PM EDTSpecial Weather StatementFFCToombs25 min
Aug 12, 8:59 PM EDTSpecial Weather StatementFFCMontgomery, Toombs31 min
Aug 13, 6:17 PM EDTSpecial Weather StatementFFCChattahoochee, Muscogee43 min
Aug 13, 6:44 PM EDTSpecial Weather StatementFFCHarris46 min
Aug 13, 7:11 PM EDTSpecial Weather StatementFFCBleckley49 min
Aug 13, 7:19 PM EDTSpecial Weather StatementFFCDodge41 min
Aug 13, 7:24 PM EDTSpecial Weather StatementFFCHarris, Talbot, Troup51 min
Aug 13, 7:44 PM EDTSpecial Weather StatementFFCWilkinson46 min
Aug 13, 7:52 PM EDTSpecial Weather StatementFFCWilkinson23 min
Aug 13, 7:56 PM EDTSpecial Weather StatementFFCTroup34 min

Nearby

Special Weather Statements in Georgia, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.